Arkansas, 2011

Hail in Arkansas, March 26, 2011

March 26, 2011 · NWS LZK · 5 events in 5 counties and zones

Warmer air advancing northward over a warm front situated in southern Arkansas led to the development of hail in northern Arkansas early on the morning of the 26th. Then, during the evening, storms developed just north of the warm front, and hail occurred in southern Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Warmer air advancing northward over a warm front situated in southern Arkansas led to the development of hail in northern Arkansas early on the morning of the 26th. Then, during the evening, storms developed just north of the warm front, and hail occurred in southern Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 26, 12:05 AM CST, 0 minutes earlier.

Area forecast discussion, Mar 26, 12:05 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 AM CDT SAT MAR 26 2011

.AVIATION...06Z TAF CYCLE

SCT TO NUMEROUS SHRA/TSRA WL CONT TO FORM THRU THE EARLY MRNG HRS
ACRS MAINLY CNTRL AND NRN AR. VFR/MVFR CIGS WL CONT TO LOWER THRU
THE MRNG HRS. NRN AR WL SEE IFR CONDS DVLP OVR THE NEXT FEW
HRS...WITH MAINLY MVFR CONDS FURTHER S LATER THIS MRNG. PRECIP
COVERAGE WILL DIMINISH SOME LATE IN THE MRNG...WITH AREAS OF
DRIZZLE AND FOG DVLPG THIS AFTN IN THE N. /44/
&&

.PREV DISCUSSION... /ISSUED 1012 PM CDT FRI MAR 25 2011/

UPDATE...
WARM FRONT HAS SAGGED A BIT TO THE SOUTH DURING THE LAST FEW HOURS
AND REMAINS ALONG THE ARKLA BORDER. SHOWERS AND THUNDERSTORMS HAVE
BEEN SLOW TO DEVELOP TONIGHT...BUT HAVE BEGUN SEEING SOME HIGHER
RETURNS ON RADAR. PINE BLUFF HAS REPORTED SOME RAIN AND SHOWERS
HAVE DEVELOPED IN MONROE COUNTY. STILL EXPECTING AT LEAST SOME
DEVELOPMENT AND RUMBLES OF THUNDER ACROSS SOUTH ARKANSAS AFTER
MIDNIGHT TONIGHT. CAN NOT RULE OUT SEVERE STORMS COMPLETELY...BUT
ANY STORMS SHOULD REMAIN ELEVATED WITH WARM FRONT PUSHING SOUTH.

AS A RESULT...NO MAJOR CHANGES TO THE FORECAST. HRRR STILL SHOWS
SIGNS OF DEVELOPMENT ALONG THE I40 CORRIDOR EAST OF LITTLE ROCK
AFTER MIDNIGHT...WITH FORECAST REFLECTING THIS TREND.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Mar 25, 12:00 PM CST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 PM CDT FRI MAR 25 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
100 PM CDT FRI MAR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL BE OVER NORTHEAST TEXAS TO NORTHERN LOUISIANA AND
GRADUALLY BEGIN TO LIFT SLOWLY NORTHWARD LATER TODAY. THE BOUNDARY
IS FORECAST TO PUSH INTO THE SOUTHERN PART OF THE STATE TONIGHT. LOW
PRESSURE WILL TRACK ALONG THE FRONT OVERNIGHT...RESULTING IN
ADDITIONAL SHOWER AND THUNDERSTORM FORMATION.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS EVENING
AND TONIGHT ACROSS CENTRAL AND SOUTHERN ARKANSAS...MAINLY ALONG AND
SOUTH OF THE INTERSTATE 40 CORRIDOR. LARGE HAIL WILL BE THE MAIN
CONCERN FOR LOCATIONS ALONG AND NORTH OF THE WARM FRONT...WITH HAIL
AND DAMAGING WINDS AND EVEN ISOLATED TORNADOES POSSIBLE SOUTH OF THE
BOUNDARY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UNSETTLED CONDITIONS WILL CONTINUE THROUGH SATURDAY AS ANOTHER LOW
PRESSURE SYSTEM TRACKS ALONG THE FRONTAL BOUNDARY GENERALLY STALLED
OVER THE AREA. THIS WILL RESULT IN ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS FOR MUCH OF THE STATE. ISOLATED STRONG TO SEVERE
STORMS WILL AGAIN BE POSSIBLE...WITH LARGE HAIL THE MAIN THREAT. THE
CHANCE OF DAMAGING WINDS AND AN ISOLATED TORNADO WILL BE A LOWER
THREAT. RAIN CHANCES WILL SLOWLY DIMINISH FROM WEST TO EAST SATURDAY
EVENING TO THE OVERNIGHT AS THE STORM SYSTEM SHIFTS EAST OF ARKANSAS.

THE NEXT SIGNIFICANT STORM SYSTEM IS FORECAST TO AFFECT THE MID
SOUTH MONDAY NIGHT AND TUESDAY...WITH A CHANCE OF SHOWERS AND A FEW
THUNDERSTORMS. IT APPEARS THE TRACK OF THE SYSTEM WILL BE FAR ENOUGH
TO THE SOUTH TO KEEP ARKANSAS IN A SOMEWHAT COOL AIRMASS...LIMITING
THE POSSIBILITY OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTER GROUPS ARE ASKED
TO MONITOR LATER FORECASTS.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44/59

In the hours before

Special weather statement, Mar 25, 11:19 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1219 AM CDT SAT MAR 26 2011

ARZ012-013-021-260605-
JOHNSON AR-NEWTON AR-SEARCY AR-
1219 AM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON...NEWTON AND
NORTHWESTERN SEARCY COUNTIES UNTIL 100 AM CDT...

AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RYKER...OR 9 MILES SOUTH OF LOST VALLEY
SP...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  LOST VALLEY SP...     WESTERN GROVE...      WALNUT...
  UPPER BUFFALO WILDERNESS AREA...            PRUITT...
  POINT PETER...        PIERCETOWN...         JASPER...
  EULA...               CARVER...             WAYTON...
  VENDOR...             SWAIN...              SALUS...
  PONCA...              PARTHENON...          NAIL...
  MT SHERMAN...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3582 9284 3571 9359 3577 9359 3577 9353
      3579 9352 3588 9353 3589 9350 3595 9350
      3597 9345 3601 9345 3612 9294 3611 9290
TIME...MOT...LOC 0518Z 248DEG 37KT 3590 9343

62
Special weather statement, Mar 25, 11:54 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1254 AM CDT SAT MAR 26 2011

ARZ044-045-260625-
LONOKE AR-PULASKI AR-
1254 AM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LONOKE AND
NORTHEASTERN PULASKI COUNTIES UNTIL 130 AM CDT...

AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CAMP ROBINSON...OR NEAR N LITTLE ROCK
ARPT...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  SHERWOOD...           N LITTLE ROCK ARPT... NORTH LITTLE ROCK...
  LITTLE ROCK AFB...    JACKSONVILLE...       CABOT...
  WARD...               SYLVANIA...           SYLVAN HILLS...
  SOUTH BEND...         PROTHRO JUNCTION...   PARNELL...
  PARK HILL...          OLD AUSTIN...         MCALMONT...
  LEVY...               LAKEWOOD...           GRAVEL RIDGE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 145 AND 171.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3504 9192 3482 9182 3474 9231 3487 9236
TIME...MOT...LOC 0554Z 252DEG 35KT 3483 9224

44
Local storm report, Mar 25, 11:56 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1256 AM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     HAIL             NORTH LITTLE ROCK AIRPO 34.83N 92.27W
03/26/2011  M0.50 INCH       PULASKI            AR   OFFICIAL NWS OBS

&&

58
Special weather statement, Mar 25, 11:57 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1257 AM CDT SAT MAR 26 2011

ARZ046-047-260640-
MONROE AR-PRAIRIE AR-
1257 AM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRAIRIE AND CENTRAL
MONROE COUNTIES UNTIL 145 AM CDT...

AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF PECKERWOOD LAKE...OR 9
MILES NORTH OF STUTTGART...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  STUTTGART MUNI ARPT...                      ROE...
  PEPPERS LANDING...    DOBBS LANDING...      CLARENDON...
  ALFREY...             SLOVAK...             MONROE...
  KEEVIL...             DUNCAN...             BLACKTON...
  ABERDEEN...           VABY...               SMALE...
  RICH...               RED CAT LAKE...       RAINBOW LAKE...
  PEPPERS LAKE...

LAT...LON 3462 9105 3458 9159 3469 9164 3487 9109
      3475 9109 3473 9104
TIME...MOT...LOC 0557Z 253DEG 30KT 3463 9152

44
Special weather statement, Mar 25, 11:58 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1258 AM CDT SAT MAR 26 2011

ARZ004-012-013-021>023-260645-
JOHNSON AR-MARION AR-NEWTON AR-POPE AR-SEARCY AR-VAN BUREN AR-
1258 AM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAN BUREN...SOUTHERN
MARION...NORTHEASTERN JOHNSON...NORTHEASTERN POPE...NEWTON AND SEARCY
COUNTIES UNTIL 145 AM CDT...

AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HENDERSON MTN...OR 12 MILES NORTHWEST OF
SAND GAP...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SAND GAP...           MARSHALL...           ZACK...
  WOOLUM...             WITTS SPRING...       WATTS...
  WALNUT...             SAINT JOE...          ROSETTA...
  ROCKY HILL...         POINT PETER...        PIERCETOWN...
  MOORE...              MAUMEE...             MARSENA...
  KAY...                IMO...                EULA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3618 9261 3569 9249 3566 9357 3578 9355
      3577 9353 3579 9352 3588 9353 3591 9350
TIME...MOT...LOC 0558Z 266DEG 41KT 3586 9318

62

The radar

The Springfield radar (KSGF), 128 km away, was scanning. The volume nearest the first event began at 06:06 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Newton

When
March 26, 12:05 AM CST
Where
Newton County, Marble Falls
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.100, -93.150

Hail, Conway

When
March 26, 3:28 AM CST to 3:29 AM CST
Where
Conway County, 2 mi SSW of Oppelo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.073, -92.784

Hail up to penny size fell for one and a half minutes near the Conway/Perry County line.

Hail, Lonoke

When
March 26, 4:40 AM CST
Where
Lonoke County, 2 mi E of Cabot
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.970, -91.985

Hail, Boone

When
March 26, 6:12 AM CST
Where
Boone County, Lead Hill
Measured
0.75 in hail
Reported by
Public
Coordinates
36.420, -92.900

Hail, Desha

When
March 26, 6:53 PM CST
Where
Desha County, Arkansas City
Measured
1 in hail
Reported by
Public
Coordinates
33.620, -91.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280745, 280059, 280062, 280742, 280744.